Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2007, 7:59 PM CDT for Cooke County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 7:59 PM CDT (00:59 UTC)
- Expired
- May 3, 2007, 9:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:32 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 3, 6:32 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 632 PM CDT THU MAY 3 2007 .AVIATION... 632 PM... FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH 02Z FOR THE METROPLEX SITES. AIRPORT WEATHER WARNING CONTINUES UNTIL 7PM FOR DFW...AND MAY BE EXTENDED. ISOLATED STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING NICKEL HAIL AND WINDS IN EXCESS OF 60 MPH. STORMS THAT DO DEVELOP WILL BE SLOW MOVING WITH FREQUENT LIGHTNING. STRATUS MAY DEVELOP AFTER 09Z...WITH MVFR VSBY AND FOG POSSIBLE. MVFR CIGS WILL CONTINUE THROUGH MID MORNING...BEFORE SCATTERING INTO VFR AROUND 19Z. AT ACT...CURRENT TSRA ACTIVITY IS CURRENTLY STAYING NORTH OF TERMINAL. WILL CONTINUE TO MONITOR TRENDS AND AMEND IF NEEDED. SCHULTZ && .PREV DISCUSSION... /ISSUED 532 PM CDT THU MAY 3 2007/ AVIATION... 532 PM... AMENDED THE METROPLEX TAFS TO INCLUDE A TEMPO GROUP FOR -TSRA BETWEEN 22 AND 00Z. COLD POOL ALOFT ASSOCIATED WITH UPPER LOW NEAR THE RED RIVER /IN COMBINATION WITH WARMING WITHIN THE BOUNDARY LAYER/ HAS RESULTED IN SUFFICIENT INSTABILITY FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. MAIN HAZARD WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...BUT BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. STRONGEST STORMS WILL LIKELY REMAIN ALONG THE RED RIVER NEARER UPPER LOW WHERE LAPSE RATES ARE STEEPER. WILL LIKELY BE UPDATING AIRPORT WEATHER WARNING SHORTLY. SCHULTZ UPDATE... 519 PM... WE UPDATED THE ZONES EARLIER TO ADD A SLIGHT CHANCE OF THUNDERSTORMS TO EAST OF A HENRIETTA...TO LAMPASAS LINE. ISOLATED SHOWERS/THUNDERSTORMS HAVE BEEN FORMING FROM ARDMORE SOUTHWEST TO ARDMORE. ADDITIONAL SHOWERS/THUNDERSTORMS HAVE BEEN FORMING JUST EAST OF A WEAK BOUNDARY FROM SOUTHWESTERN DENTON COUNTY THROUGH FORT WORTH....TO CLEBURNE. THIS BOUNDARY IS DRIFTING WESTWARD AND CAN BE SEEN ON THE KFWS WSR 88D REFLECTIVITY RETURNS. GIVEN THE COLD AIR ALOFT...A FEW STORMS COULD BECOME SEVERE...PRODUCING HAIL TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH....AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET. #58 DISCUSSION...UPPER LOW CONTINUES TO MOVE ACROSS NORTH TEXAS THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS THE EXTREME EASTERN CWA. 20Z SURFACE ANALYSIS AND WATER VAPOR IMAGERY INDICATE THAT THERE IS SOME POTENTIAL FOR REDEVELOPMENT OF THUNDERSTORMS... MAINLY ACROSS THE FAR EAST AND SOUTHEAST CWA THROUGH THIS EVENING WHERE UPPER FORCING WILL BE BEST. THERE IS MODERATE LOW LEVEL CONVERGENCE ROUGHLY ALONG AND JUST WEST OF THE I-35 CORRIDOR...BUT CONFIDENCE IS LOW THAT ADDITIONAL THUNDERSTORMS WILL DEVELOP THAT FAR WEST...WHERE MUCH DRIER AIR IS MOVING IN VIA SOUTHWEST WINDS. FOR THIS EVENINGS FORECAST...WILL HAVE 20/30 POPS ALONG I-35 AND AREAS EAST...AND LEAVE THE WESTERN ZONES DRY. COLD TEMPS ALOFT/STEEP LAPSE RATES WILL SUPPORT A LARGE HAIL THREAT WITH ANY ADDITIONAL STORMS THAT CAN GET GOING. WILL ALLOW THE FLOOD WATCH TO EXPIRE AT 4 PM. AFTER THIS EVENING...NORTH TEXAS WILL GET A BREAK FROM THE PRECIP...BUT WILL GET A TASTE OF EARLY SUMMER...WITH WARM AND MUGGY TEMPS THROUGH THE WEEKEND. WATER VAPOR IMAGERY SHOWS NEXT UPPER TROF OVER THE WESTERN US. MEDIUM RANGE GUIDANCE ARE IN FAIR AGREEMENT WITH THE SYNOPTIC PATTERN THROUGH EARLY NEXT WEEK...BUT PATTERN WILL FAVOR LOW END POPS BY THE LATTER HALF OF THE WEEKEND. THUNDERSTORMS MAY GET GOING ALONG THE DRYLINE AS EARLY AS SATURDAY EVENING ACROSS WEST TEXAS...AND WILL MOVE SLOWLY EAST INTO AN INCREASINGLY CAPPED ENVIRONMENT EACH NIGHT THROUGH THE WEEKEND. GFS IS A LITTLE AGGRESSIVE IN ITS EASTWARD MOVEMENT OF THE DRYLINE CONVECTION GIVEN THE MERIDIONAL FLOW...BUT UPPER LOW WILL BEGIN TO MOVE EAST BY MONDAY. ATMOSPHERE WILL BE HIGHLY UNSTABLE...BUT STRONGLY CAPPED INTO EARLY NEXT WEEK...SO WILL ONLY HAVE 20/30 POPS IN THE FORECAST...WITH HIGHEST POPS OUT WEST. LOW LEVEL MOISTURE WILL NOT BE SCOURED OUT BEHIND TODAYS SYSTEM...SO DEWPOINTS WILL REMAIN IN THE UPPER 60S/LOWER 70S ALL WEEKEND. COMBINED WITH TEMPS IN THE MID/UPPER 80S...HEAT INDEX VALUES WILL BE IN THE LOW/MID 90S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 87 70 87 72 / 20 10 10 10 10 WACO, TX 67 87 70 87 71 / 20 10 10 10 10 PARIS, TX 64 84 70 84 69 / 30 10 10 10 10 DENTON, TX 67 87 70 86 72 / 20 10 10 10 10 MCKINNEY, TX 65 85 69 86 69 / 20 10 10 10 10 DALLAS, TX 68 86 70 87 69 / 20 10 10 10 10 TERRELL, TX 66 85 69 86 70 / 20 10 10 10 10 CORSICANA, TX 67 86 70 86 71 / 30 10 10 10 10 TEMPLE, TX 67 86 70 87 72 / 20 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 3, 4:25 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 425 PM CDT THU MAY 3 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 425 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE EASTERN HALF OF THE FORECAST AREA. LOCATIONS ALONG AND EAST OF A GAINESVILLE...TO DALLAS FORT WORTH...TO WACO LINE CAN EXPECT SCATTERED THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS OF PATCHY OF FOG ARE ALSO POSSIBLE TOWARD DAYBREAK OVER MOST OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS NEXT SUNDAY THROUGH WEDNESDAY. A FEW OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING. SCHULTZ
In the hours before
Local storm report, May 3, 4:23 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CDT THU MAY 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 NE GUSTINE 31.90N 98.34W
05/02/2007 COMANCHE TX LAW ENFORCEMENT
*** 1 FATAL *** A CAR WAS SWEPT INTO A CREEK NEAR CR 370
OFF OF FM 1702 NEAR THE HAZELDELL COMMUNITY. THE 82 YEAR
OLD MALE WAS RESCUED BUT AN 80 YEAR OLD FEMALE DROWNED.Special weather statement, May 3, 5:38 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 538 PM CDT THU MAY 3 2007 TXZ104-118-119-032315- COLLIN TX-TARRANT TX-DALLAS TX- 538 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN COLLIN COUNTY NORTHERN DALLAS COUNTY EASTERN TARRANT COUNTY AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTH OF ARLINGTON...MOVING EAST AT 15 MPH. ANOTHER STORM WAS NEAR CARROLLTON AND ALSO MOVING EAST. CLOUD TO GROUND LIGHTNING...PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS. PEA-SIZED HAIL WAS REPORTED IN COPPELL AT 536 PM. LAT...LON 3287 9738 3263 9728 3282 9653 3316 9664 07
Special weather statement, May 3, 5:40 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 540 PM CDT THU MAY 3 2007 TXZ092-093-032315- GRAYSON TX-COOKE TX- 540 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN COOKE COUNTY NORTHWESTERN GRAYSON COUNTY AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES NORTH OF GAINESVILLE...MOVING EAST AT 20 MPH. THE STORM IS LOCATED IN OKLAHOMA SOUTH OF MARIETTA MOVING EAST AT 5 TO 10 MPH. IT IS LIKELY TO CROSS THE FINGER OF COOKE/GRAYSON COUNTIES TO THE NORTH OF THE DEXTER/RED BRANCH AREA. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3401 9720 3379 9730 3374 9667 3401 9663
Special weather statement, May 3, 6:12 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 612 PM CDT THU MAY 3 2007 TXZ133-145-032345- JOHNSON TX-HILL TX- 612 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN HILL COUNTY SOUTHERN JOHNSON COUNTY AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTH OF CLEBURNE...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLUM...COVINGTON...GRANDVIEW AND ITASCA. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3229 9748 3209 9747 3207 9708 3237 9709
Special weather statement, May 3, 6:48 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
648 PM CDT THU MAY 3 2007
TXZ104-040045-
COLLIN TX-
648 PM CDT THU MAY 3 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF PLANO...MOVING NORTHEAST AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...LUCAS...
MCKINNEY...PARKER AND PLANO.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3311 9684 3300 9684 3299 9681 3299 9665
3308 9652 3323 9663
82/JLDNearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.